Alert archive / Mississippi / River Flood Warnings in 2008
River Flood Warning 76, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Dec 28, 2008, 7:29 AM CST for Attala County, Holmes County, Mississippi. It took effect at Dec 28, 2008, 3:00 PM CST. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2008, 7:29 AM CST (13:29 UTC)
- In effect from
- Dec 28, 2008, 3:00 PM CST
- Expired
- Jan 2, 2009, 3:51 AM CST
- In force
- 5 days
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River at West (WSTM6).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KJAN 281329
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
729 AM CST SUN DEC 28 2008
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
MSC007-051-291929-
/O.NEW.KJAN.FL.W.0076.081228T2100Z-081231T1500Z/
/WSTM6.1.ER.081228T2100Z.081229T1200Z.081231T0000Z.NO/
729 AM CST SUN DEC 28 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR THE BIG BLACK RIVER AT THE TOWN OF WEST
* FROM THIS AFTERNOON UNTIL WEDNESDAY MORNING...OR UNTIL THE
WARNING IS CANCELLED.
* AT 6:45 AM SUNDAY...THE STAGE WAS 14.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS
AFTERNOON...AND IS EXPECTED TO RISE TO NEAR 15.5 FEET BY MONDAY
MORNING. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY TUESDAY
EVENING.
* IMPACT AT 15 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6 AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
UPPER BIG BLACK RIVER
WEST 15 14.3 SUN 7 AM 15.5 15.3 14.8 15.5 MON 6 AM
$$7 follow-up statements
000
WGUS84 KJAN 290214
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
814 PM CST SUN DEC 28 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
MSC007-051-300814-
/O.EXT.KJAN.FL.W.0076.000000T0000Z-081231T1800Z/
/WSTM6.1.ER.081228T2345Z.081229T1800Z.081231T0300Z.NO/
814 PM CST SUN DEC 28 2008
...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY EVENING...
THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* UNTIL LATE TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:45 PM SUNDAY THE STAGE WAS 15.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY
EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
TUESDAY BEFORE MIDNIGHT.
* IMPACT...AT 15 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
UPPER BIG BLACK RIVER
WEST 15 15.1 SUN 08 PM 15.4 15.3 14.7 15.5 MON 12 PM
$$000
WGUS84 KJAN 291402
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
802 AM CST MON DEC 29 2008
...THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
AFFECTING ATTALA AND HOLMES COUNTIES...
SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
MSC007-051-302002-
/O.EXT.KJAN.FL.W.0076.000000T0000Z-090101T1700Z/
/WSTM6.1.ER.081228T2345Z.081230T0000Z.090101T0200Z.NO/
802 AM CST MON DEC 29 2008
THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:45 AM MONDAY...THE STAGE WAS 16.1 FEET.
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 16.5 FEET BY THIS
EVENING. THE RIVER WILL LIKELY FALL BELOW FLOOD STAGE BY WEDNESDAY
EVENING.
* IMPACT AT 17 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
LOWLAND BECOME INUNDATED.
&&
FLOOD OBSERVED FORECAST 6 AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST DAY TIME
UPPER BIG BLACK RIVER
WEST 15 16.1 MON 7 AM 16.3 15.6 14.4 16.5 MON 6 PM
$$000
WGUS84 KJAN 292154
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
354 PM CST MON DEC 29 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
MSC007-051-310354-
/O.EXT.KJAN.FL.W.0076.000000T0000Z-090101T1930Z/
/WSTM6.1.ER.081228T2345Z.081230T0600Z.090101T0430Z.NO/
354 PM CST MON DEC 29 2008
THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:45 PM MONDAY THE STAGE WAS 16.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY
MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY
BEFORE MIDNIGHT.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
LOWLAND BECOME INUNDATED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST DAY TIME
UPPER BIG BLACK RIVER
WEST 15 16.7 MON 03 PM 17.0 16.0 14.4 17.0 TUE 12 AM
$$000
WGUS84 KJAN 300108
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
708 PM CST MON DEC 29 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
MSC007-051-310708-
/O.EXT.KJAN.FL.W.0076.000000T0000Z-090101T1948Z/
/WSTM6.1.ER.081228T2345Z.081230T0600Z.090101T0448Z.NO/
708 PM CST MON DEC 29 2008
THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:45 PM MONDAY THE STAGE WAS 16.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY
MIDNIGHT TONIGHT.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
LOWLAND BECOME INUNDATED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST DAY TIME
UPPER BIG BLACK RIVER
WEST 15 16.9 MON 07 PM 17.0 16.1 14.5 17.0 TUE 12 AM
$$000
WGUS84 KJAN 301507
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
907 AM CST TUE DEC 30 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
MSC007-051-312107-
/O.EXT.KJAN.FL.W.0076.000000T0000Z-090102T0300Z/
/WSTM6.1.ER.081228T2345Z.081230T1045Z.090101T1200Z.NO/
907 AM CST TUE DEC 30 2008
...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING
CONTINUES FOR THE BIG BLACK RIVER AT WEST
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:45 AM TUESDAY THE STAGE WAS 17.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
LOWLAND BECOME INUNDATED.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST DAY TIME
UPPER BIG BLACK RIVER
WEST 15 17.1 TUE 09 AM 16.4 15.0 13.6 CRESTING
$$000
WGUS84 KJAN 310034
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
634 PM CST TUE DEC 30 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
MSC007-051-010634-
/O.EXT.KJAN.FL.W.0076.000000T0000Z-090102T0900Z/
/WSTM6.1.ER.081228T2345Z.081230T1045Z.090101T1800Z.NO/
634 PM CST TUE DEC 30 2008
THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:45 PM TUESDAY THE STAGE WAS 16.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY THURSDAY AFTERNOON.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
LOWLAND BECOME INUNDATED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST DAY TIME
UPPER BIG BLACK RIVER
WEST 15 16.9 TUE 06 PM 16.5 15.4 13.6 FALLING
$$000
WGUS84 KJAN 311446
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
846 AM CST WED DEC 31 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
MSC007-051-012046-
/O.EXT.KJAN.FL.W.0076.000000T0000Z-090102T0951Z/
/WSTM6.1.ER.081228T2345Z.081230T1045Z.090101T1851Z.NO/
846 AM CST WED DEC 31 2008
...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:45 AM WEDNESDAY THE STAGE WAS 16.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY TOMORROW AFTERNOON.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST DAY TIME
UPPER BIG BLACK RIVER
WEST 15 16.7 WED 08 AM 15.6 13.4 12.1 FALLING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 28, 3:15 AM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Dec 28, 3:15 AM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 AM CST SUN DEC 28 2008 .DISCUSSION...SHORT TERM(TODAY THROUGH MONDAY NIGHT)...LOCAL RADARS NOW HAVE ALL OF THE MEASURABLE RAINS E OF I-55 MOVING STEADILY E. ISOLATED SHRA/TSRA STREAMING INTO SERN MS ALONG I-59 CORRIDOR ARE BECOMING SOMEWHAT ALIGNED WITH UPPER LEVEL SWLY FLOW AS AN UPSTREAM MID LEVEL VORT CENTER IN W TX SPINNING OUR DIRECTION. MOST RAINFALL AMOUNTS OVERNIGHT FELL IN THE 0.5-1.5 INCH RANGE WITH SYSTEM WEAKENING AS IT PROGRESSED INTO OUR CWFA. EXPECT THE FRONT TO GET HUNG UP FOR 12 HOURS OR SO IN EXTREME SE MS AS A PACIFIC SURFACE HIGH(1025MB) CENTER BUILDS INTO THE REGION FROM THE ARKLATEX WITH RAPIDLY DIMINISHING NWLY WINDS. CLOUDS AND SOME HINT AT LIGHT RAIN STAYS OVER SERN THIRD OF CWFA THIS EVENING AS THE DISTURBANCE TRACKS INTO THE TN VALLEY BY LATER TONIGHT. SHALLOW DRY LAYER SHOULD CONTROL NWRN TWO THIRDS OF CWFA UNTIL THAT UPPER TROUGH PASSES...AND DEEPER DRYING/COOLING TREND RESUMES INTO MONDAY. BY MONDAY NIGHT...CLEAR SKIES AND LIGHT WIND SET UP A GOOD RADIATIONAL COOLING SCENARIO FOR A RETURN OF SOME FROST EARLY TUESDAY MORNING... MAINLY NORTH PORTIONS. RATHER INTERESTING COMBINATION OF COOL LOWS AND MILD HIGHS IN LATEST GFS MEX MOS BEYOND TODAY. NOT MUCH OVERALL DEVIATION FOLLOWING GOOD PERFORMANCE IN THE RECORD SETTING WARMTH OF SATURDAY. THE ONLY POP ADJUSTMENTS WERE FOR BOOSTING CHANCES OVER SERN CWFA THROUGH TONIGHT AS A FEW HUNDREDTHS OF AN INCH PROBABLY WORTH BETTER THAN THE NEAR 50 PERCENT MAV VALUES./40/ LONGER TERM(TUESDAY THROUGH SUNDAY)... LOOKS LIKE A PROGRESSIVE PATTERN WHERE SYSTEMS WILL PASS THROUGH THE REGION EVERY FEW DAYS...WHICH WILL BRING FLUCTUATIONS IN DAILY HIGHS AND COOL NIGHT TIME LOWS. GFS...EUROPEAN AND ENSEMBLE MEANS WERE IN GENERAL AGREEMENT WITH THE PROGRESSIVE PATTERN. A PACIFIC AIRMASS WILL QUICKLY EXIT THE REGION ON TUESDAY...AS A DRY COLD FRONT PUSHES THROUGH ON TUESDAY NIGHT. HIGH PRESSURE WILL PUSH ACROSS THE REGION ON WEDNESDAY. GFS TRIED TO BRING SOME LIGHT SHOWERS ACROSS THE SOUTH...BUT WENT WITH DRY POPS INSTEAD. WE WILL START TO GET SOME RETURN FLOW AHEAD OF A WEAK UPPER TROUGH COMING OUT OF THE PLAINS ON NEW YEARS DAY. THIS SYSTEM DOES NOT LOOK AS IMPRESSIVE AS IT DID ON THE LAST SEVERAL MODEL RUNS. WE WILL GET SOME SCATTERED SHOWERS ACROSS THE REGION ON THURSDAY AND THURSDAY NIGHT. A COLD FRONT WILL PUSH THROUGH THE REGION ON FRIDAY. THE SHOWERS WILL END FROM THE NORTHWEST ON FRIDAY EVENING. HIGH PRESSURE WILL BUILD ACROSS THE REGION ON SATURDAY. WE WILL START TO GET SOME RETURN FLOW ON SUNDAY FOR SOME ISOLATED SHOWERS ON SUNDAY. AS FAR AS TEMPS WENT WITH A BLEND OF MEX AND MOS GUIDANCE. FOR POPS WENT CLOSE TO MEX POPS...EXCEPT WENT DRY FOR WEDNESDAY./17/ && .AVIATION...MVFR CONDITIONS MAINLY LIMITED TO NEAR THE FRONTAL ZONE OVER SERN MS WHILE CEILINGS IMPROVE TO VFR ABOUT 75 MILES INTO THE COOL AIR. SHRA AND ISOLATED TSRA CONTINUE TO WEAKEN AS THEY TRACK NE AT 40KTS+. VERY SMALL SEWD SHIFT IN CLOUDS AND RAIN UNTIL LATER THIS EVENING WHEN THE TROUGH MOVES BY TO OUR N. EXPECT VFR CEILINGS GENERALLY RISING ABOVE 5K FEET BY MIDDAY BEFORE THEY START CLEARING FROM NW TO SE LATER TONIGHT. WINDS WILL REMAIN LIGHT NW AT 7-11KTS. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 57 39 64 36 / 13 31 3 0 MERIDIAN 59 40 64 30 / 32 44 13 0 VICKSBURG 57 40 64 36 / 9 22 2 0 HATTIESBURG 63 48 66 36 / 62 61 15 0 NATCHEZ 58 43 64 37 / 21 47 4 0 GREENVILLE 55 36 61 39 / 2 6 1 0 GREENWOOD 55 35 60 36 / 5 11 2 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Dec 28, 4:07 AM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 407 AM CST SUN DEC 28 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 291015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 407 AM CST SUN DEC 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 6:59 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Sharkey | 46 min |
| Dec 27, 7:41 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 49 min |
| Dec 27, 8:02 PM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Grenada, Holmes, Montgomery and 1 more | 58 min |
| Dec 28, 7:25 AM CST | River Flood Warning | JAN | Carroll, Leflore | 59 hr |
Nearby
River Flood Warnings in Mississippi, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.